Alabama, 2008Hail and Damaging Winds in Alabama, June 29, 2008
June 29, 2008 · NWS BMX · 20 events in 13 counties and zones
A moist and unstable air mass, and an approaching cold front, caused numerous strong to severe thunderstorms across Central Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $37,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable air mass, and an approaching cold front, caused numerous strong to severe thunderstorms across Central Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 29, 11:45 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 29, 11:45 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 PM CDT SUN JUN 29 2008
.UPDATE...FOR AVIATION.
&&
.SHORT TERM...TODAY THROUGH MONDAY.
LOOKING AT CURRENT TREND OVER THE AREA THIS MORNING...LOW CLOUDS
DEVELOPING ACROSS MUCH OF CENTRAL ALABAMA THIS MORNING...WITH THE
TROPICAL MOISTURE IN PLACE. WILL SEE SOME ISENTROPIC LIFT THIS
MORNING PRODUCE ISOLATED AREAS OF SHOWERS AS WELL AS A FEW
THUNDERSTORMS. AS THE FRONT BEGINS TO DESCEND OUT OF WESTERN
TENNESSEE AND CLOSER TO THE AREA LATER THIS MORNING...WILL SEE MORE
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING. AS THE DAYTIME
HEATING...ALTHOUGH DAMPENED SOME BY THE CLOUDS...GETS GOING WILL SEE
NUMEROUS SHOWERS AND THUNDERSTORMS...BECOMING WIDESPREAD OVER A GOOD
PORTION OF CENTRAL ALABAMA THIS AFTERNOON. PWS STILL QUITE
HIGH...WITH MODELS INDICATING NEAR 2 INCHES AREAWIDE DURING THE
AFTERNOON. WITH THIS TROPICAL QUITE SATURATED AIRMASS...MAY HAVE
SOME TROUBLE WITH DEVELOPING THE SUMMERTIME PULSE STORMS IN REGARDS
TO HAIL. HOWEVER...A 30 TO 40 LOW LEVEL JET IS FORECAST TO MOVE INTO
CENTRAL ALABAMA THIS AFTERNOON. THIS MAY BE ENOUGH TO HELP TRIGGER A
FEW STRONG TO SEVERE THUNDERSTORMS...WITH DAMAGING WINDS THE MAIN
THREAT. LOCALIZED FLOODING MAY ALSO BE AN ISSUE TODAY...BUT NOT
ANTICIPATING A WIDESPREAD PROBLEM. MOST OF THIS ACTIVITY AGAIN
WILL BE AHEAD OF THE FRONT.
THE FRONT ITSELF WILL MOVE INTO CENTRAL ALABAMA LATE AFTERNOON AND
INTO THE EVENING. SHOULD BE ENOUGH FIRING MECHANISMS TO GENERATE
SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE FRONT
AS IT MOVES THROUGH.
BY MONDAY THE FRONT WILL BE APPROACHING THE SOUTHERN EXTENT OF
CENTRAL ALABAMA. WITH THE DAYTIME HEATING WILL SEE SCATTERED TO
NUMEROUS THUNDERSTORMS...GENERALLY SOUTH OF INTERSTATE 85. SOME OF
THESE STORMS MAY BE STRONG BUT OVERALL COVERAGE WILL BE MINIMAL.
AS FOR TEMPERATURES...BACKED OFF A LITTLE FROM WHAT MAV GUIDANCE WAS
THROWING OUT FOR THE NORTH AND WENT CLOSER TO NAM...ESPECIALLY FOR
TRENDS. THE LOW CLOUDS MAY HAVE SOME IMPACT ON TEMPERATURES AT
FIRST...BUT SHOULD HAVE A FEW HOURS IN WHICH THE TEMPERATURES WILL
INCREASE ALONG AND SOUTH OF BIRMINGHAM. AREAS IN THE NORTHWEST...MAY
SEE TEMPERATURES WARM UP LATE AFTERNOON...ONCE THE MAIN RAINS HAVE
ENDED.
16
.LONG TERM...TUESDAY THROUGH SUNDAY.
A SHARP TROUGH ALONG THE EAST COAST WILL RESULT IN NORTHERLY FLOW
ACROSS CENTRAL ALABAMA ON TUESDAY...ALTHOUGH SURFACE HIGH PRESSURE
WILL LIKELY BE THE DOMINATING FEATURE. THIS HIGH PRESSURE WILL
KEEP CONDITIONS DRY THROUGH MIDWEEK AS THE EAST COAST TROUGH
GRADUALLY DEAMPLIFIES. ON FRIDAY...SOUTHERLY FLOW AT THE SURFACE
WILL ALLOW MOISTURE TO SURGE BACK NORTHWARD AS A COLD FRONT
APPROACHES FROM THE NORTH. WOULD NOT BE SURPRISED IF THE FRONT
SLOWED A BIT...GUT WHATEVER THE TIMING GUIDANCE SUGGESTS IT WILL
LIKELY STALL ACROSS CENTRAL ALABAMA. THIS FEATURE AND ABUNDANT
MOISTURE ACROSS THE AREA COULD RESULT IN A WET WEEKEND.
TEMPERATURES WILL BE VERY CLOSE TO NORMAL TUESDAY THROUGH SUNDAY.
&&
.AVIATION...18Z TAF DISCUSSION.
VERY MOIST AND UNSTABLE CONDITIONS...ABUNDANT SUNSHINE...AND A COLD
FRONT MOVING ACROSS THE STATE TODAY WILL LEAD TO NUMEROUS SHOWER
AND THUNDERSTORM DEVELOPMENT. ALTHOUGH MAINLY MVFR CONDITIONS WILL
OCCUR IN THE TSRA...THERE WILL BE ABUNDANT LIGHTNING STATEWIDE
THROUGH 04Z...OR FRONTAL PASSAGE...WHICHEVER COMES FIRST. WITH
EXPECTED ABUNDANT RAINFALL...100 PERCENT RELATIVE HUMIDITY AFTER
MIDNIGHT AND WINDS BECOMING LIGHT...EXPECT WIDESPREAD IFR STRATUS
AND FOG TO DEVELOP AFTER 10Z WITH CONDITIONS IMPROVING AFTER 15Z.
STEFKOVICH
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 29, 10:35 AM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 AM CDT SUN JUN 29 2008
ALZ011>015-017>050-301031-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1135 AM CDT SUN JUN 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM NOON TIL 9 PM.
THE GREATEST THREAT WILL BE FROM NOON TO 6 PM FOR AREAS NORTH OF
INTERSTATE 20 AND AT ANY TIME FOR AREAS SOUTH OF INTERSTATE 20. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE
WINDS NEAR OR ABOVE 60 MPH...SMALL HAIL...LOCALLY HEAVY RAINFALL UP
TO 2 INCHES IN A SHORT PERIOD OF TIME...AND DEADLY LIGHTNING.
A COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA DURING THE AFTERNOON
AND EVENING...PROVIDING THE FOCUS FOR THUNDERSTORM DEVELOPMENT. IN
ADDITION...THE ATMOSPHERE IS VERY UNSTABLE...AND AREAS THAT RECEIVE
ABUNDANT SUNSHINE...ESPECIALLY SOUTH OF INTERSTATE 20...COULD HAVE
RAPID THUNDERSTORM DEVELOPMENT ANYTIME THROUGH 9 PM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
THIS AFTERNOON AND TONIGHT.
STEFKOVICH
In the hours before
Special weather statement, Jun 29, 11:36 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1236 PM CDT SUN JUN 29 2008
ALZ042-044-049-291800-
LOWNDES-MONTGOMERY-PIKE-
1236 PM CDT SUN JUN 29 2008
...SIGNIFICANT WEATHER ALERT FOR LOWNDES...MONTGOMERY AND PIKE
COUNTIES UNTIL 100 PM CDT...
AT 1231 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR DAVENPORT...OR 11 MILES NORTHEAST OF FORT
DEPOSIT...MOVING EAST AT 32 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DAVENPORT.
PINTLALA.
SELLERS.
SPRAGUE.
DUBLIN.
MEADVILLE.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
17/KLAWS
Special weather statement, Jun 29, 11:38 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1238 PM CDT SUN JUN 29 2008
ALZ043-045-046-291815-
BULLOCK-ELMORE-MACON-
1238 PM CDT SUN JUN 29 2008
...SIGNIFICANT WEATHER ALERT FOR BULLOCK...ELMORE AND MACON COUNTIES
UNTIL 115 PM CDT...
AT 1236 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR MOUNT MEIGS...OR 10 MILES EAST OF MONTGOMERY...
MOVING EAST AT 32 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WARE.
TYSONVILLE.
SHORTER.
CROSS KEYS.
LIVERPOOL.
TUSKEGEE.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
17/KLAWS
Special weather statement, Jun 29, 11:59 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1259 PM CDT SUN JUN 29 2008
ALZ011-014-291830-
MARION-WINSTON-
1259 PM CDT SUN JUN 29 2008
...SIGNIFICANT WEATHER ALERT FOR MARION AND WINSTON COUNTIES UNTIL
130 PM CDT...
AT 1254 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR BRINN...OR 10 MILES EAST OF HAMILTON...MOVING EAST
AT 38 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BRINN.
LAKE BUTTAHATCHEE.
HALEYVILLE.
DELMAR.
WEISS.
ASHRIDGE.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
17/KLAWS
Special weather statement, Jun 29, 12:15 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT SUN JUN 29 2008
ALZ046-291845-
BULLOCK-
115 PM CDT SUN JUN 29 2008
...SIGNIFICANT WEATHER ALERT FOR BULLOCK COUNTY UNTIL 145 PM CDT...
AT 112 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR FRANKLIN FIELD...OR 7 MILES WEST OF UNION
SPRINGS...MOVING EAST AT 32 MPH.
WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FRANKLIN FIELD.
UNION SPRINGS.
ABERFOIL.
THREE NOTCH.
MIDWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 29, 12:29 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
129 PM CDT SUN JUN 29 2008
ALZ042-044-291915-
LOWNDES-MONTGOMERY-
129 PM CDT SUN JUN 29 2008
...SIGNIFICANT WEATHER ALERT FOR LOWNDES AND MONTGOMERY COUNTIES
UNTIL 215 PM CDT...
AT 124 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHWEST OF DAVENPORT...OR 7 MILES SOUTHEAST OF
HAYNEVILLE...MOVING EAST AT 34 MPH.
WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LETOHATCHEE.
PINTLALA.
SPRAGUE.
RAMER.
MEADVILLE.
CURRYS.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
17/KLAWS
Special weather statement, Jun 29, 12:33 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
133 PM CDT SUN JUN 29 2008
ALZ045-047-291915-
LEE-MACON-
133 PM CDT SUN JUN 29 2008
...SIGNIFICANT WEATHER ALERT FOR LEE AND MACON COUNTIES UNTIL 215 PM
CDT...
AT 129 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR NOTASULGA...MOVING EAST AT 30 MPH.
WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LOACHAPOKA.
AUBURN.
ROBERT G. PITTS AIRPORT.
BEAUREGARD.
OPELIKA.
GRIFFEN MILL.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
17/KLAWS
Thunderstorm Wind, Bullock
- When
- June 29, 12:47 PM CST
- Where
- Bullock County, 1.19 mi WNW of Smut Eye
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.977, -85.668
Several trees were blown down on CR-17, near the Smuteye Community.
Thunderstorm Wind, Greene
- When
- June 29, 1:59 PM CST
- Where
- Greene County, 0.84 mi NNW of Eutaw
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.840, -87.888
Several trees were blown down on US-11 in Eutaw.
Thunderstorm Wind, Hale
- When
- June 29, 2:16 PM CST
- Where
- Hale County, 1.49 mi SSE of Havana
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.880, -87.609
A few trees were blown down on AL-69, south of Havana.
Thunderstorm Wind, Dallas
- When
- June 29, 2:52 PM CST
- Where
- Dallas County, 1.24 mi E of Central Mills
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 32.279, -87.399
One tree was blown down on AL-66, near Safford.
Hail, Etowah
- When
- June 29, 3:10 PM CST
- Where
- Etowah County, 1.67 mi SE of Hokes Bluff
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.985, -85.847
Thunderstorm Wind, Etowah
- When
- June 29, 3:10 PM CST
- Where
- Etowah County, 1.85 mi SE of Hokes Bluff
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.985, -85.843
Wind gusts were estimated around 60 mph just east of downtown Hokes Bluff.
Thunderstorm Wind, Dallas
- When
- June 29, 3:20 PM CST
- Where
- Dallas County, 0.16 mi NW of Polk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.252, -86.902
Several trees and power lines were blown down on CR-7, near Sardis.
Thunderstorm Wind, Autauga
- When
- June 29, 3:30 PM CST
- Where
- Autauga County, 4.61 mi SSW of Mulberry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.385, -86.796
Several trees were blown down at the intersection of CR-15 and CR-1, in the southwestern portion of Autauga County.
Thunderstorm Wind, Lowndes
- When
- June 29, 3:40 PM CST
- Where
- Lowndes County, 2.3 mi SSE of White Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.300, -86.712
A few trees were blown down near the White Hall Community.
Thunderstorm Wind, Lowndes
- When
- June 29, 3:50 PM CST
- Where
- Lowndes County, 1.17 mi E of Hayneville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.180, -86.580
A few trees were blown down, in and around Hayneville.
Thunderstorm Wind, Autauga
- When
- June 29, 4:02 PM CST
- Where
- Autauga County, 0.92 mi ESE of Prattville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.464, -86.466
Trees were blown down at several locations around Prattville.
Thunderstorm Wind, Montgomery
- When
- June 29, 4:05 PM CST
- Where
- Montgomery County, 0.88 mi W of (Mxf)maxwell Afb Mnt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.380, -86.365
Thunderstorm Wind, Montgomery
- When
- June 29, 4:07 PM CST
- Where
- Montgomery County, 0.2 mi S of Montgomery
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 32.377, -86.300
Several large tree limbs were blown down on the grounds of the Alabama State Capitol.
Thunderstorm Wind, Cleburne
- When
- June 29, 4:18 PM CST
- Where
- Cleburne County, Fruithurst
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.730, -85.430
A few trees were blown down near the Fruithurst Community.
Thunderstorm Wind, Talladega
- When
- June 29, 4:35 PM CST
- Where
- Talladega County, 0.6 mi WNW of Mignon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.182, -86.260
Several trees were blown down in the Mill Village area of Oak Grove, Sylacauga.
Thunderstorm Wind, Tallapoosa
- When
- June 29, 5:01 PM CST
- Where
- Tallapoosa County, 0.67 mi WNW of Newsite
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.034, -85.780
Several trees were blown down in and around the New Site Community.
Thunderstorm Wind, Randolph
- When
- June 29, 5:12 PM CST
- Where
- Randolph County, 1.23 mi WNW of Level Road
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.189, -85.519
Several trees and power lines were blown down at the intersection of CR-33 and CR-26, near the Level Road Community.
Thunderstorm Wind, Randolph
- When
- June 29, 5:30 PM CST
- Where
- Randolph County, 1.16 mi W of Wadley
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.120, -85.570
A tree blown down onto a power line caused a grass fire next to a house.
Thunderstorm Wind, Randolph
- When
- June 29, 5:30 PM CST
- Where
- Randolph County, 2.3 mi SW of Wedowee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.277, -85.499
A few trees and power lines were blown down southwest of Wedowee.
Thunderstorm Wind, Chambers
- When
- June 29, 5:35 PM CST
- Where
- Chambers County, 1.8 mi NE of Shiloh
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.040, -85.500
Several trees were blown down in northern and northwestern Chambers County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Alabama, June 29, 20081 death · 12 injured · $1.0 million · 1 event
- Damaging Winds in Pennsylvania, June 29, 20081 death · $1.1 million · 50 kt wind · 14 events
- Damaging Winds in North Carolina, June 29, 20081 death · 50 kt wind · 3 events
- Hail and Damaging Winds in New Jersey, June 29, 20082 injured · $1.1 million · 61 kt wind · 7 events
- Hail and Damaging Winds in Oregon, June 29 to 30, 2008$458,000 · 1 in hail · 14 events
- Damaging Winds and Lightning Strikes in Georgia, June 29, 2008$365,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in New York, June 29, 2008$208,000 · 1 in hail · 16 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2008$250,000 · 50 kt wind · 5 events
- Flood and Hail in Massachusetts, June 29, 2008$72,000 · 50 kt wind · 21 events
- Flash Flood and Damaging Winds in West Virginia, June 29, 2008$160,000 · 50 kt wind · 3 events
- Lightning Strike in Maine, June 29, 2008$100,000 · 1 event
- Lightning Strike in Maryland, June 29, 2008$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121311, 121316, 121321, 121329, 121332, 121334, 121338, 121346, 121350, 121351, 121355, 121357, 121541, 121359, 121363, 121365, 121368, 121372, 121374, 121370.